Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How to overcome negative thoughts and concentrate on exams?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Dear Doctor, How are you, Currently I am facing the following problems: 1. Recurrent negative thoughts, about life in general. 2. inability to concentrate/focus on GMAT exam preparation. 3. Lost the drive to work hard. which was in abundance before. 4. excessive smoking for the last 2 years. 5. Constant confusion and quitting on things. Recent blood tests done: Liver function tests- normal CBC - normal ( haemoglobin: 17.8) TSH - in range Please advise me , what I should do, as my GMAT exam is on 24th december, and my future is depended on it, as i have to perform well in the exam. with regards, XXXX XXXXXXX
Posted Thu, 26 Dec 2013 in Mental Health
Answered by Dr. Ashish Mittal 16 hours later
Brief Answer: Medical management needed. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 26 year old male • Known case of Bipolar disorder for 5 years • Normal test like: LFT, CBC and TSH • Complaints of: negative thinking, confusion, poor concentration, excessive smoking and loss of drive. It is sad to have bipolar illness. Bipolar disorder is characterized by mood swing in form of depression and manic phase in life. Each phase last for few weeks to few months. Your current symptoms negative thinking, confusion, poor concentration and loss of drive are all related to depression. In depression there is more tendency to smoke more. Primary treatment of bipolar disorder is medical management with mood stabilizers. They prevent and treat both phases (Mania and Depression) of bipolar illness. Following mood stabilizers are commonly used in Bipolar disorder: Lithium and Divalproex (Depakote). Once a person is diagnosed with bipolar illness, he has life long risk of developing manic or depressive episode. Due to that mood stabilizers are used for years for prevention purpose. Antidepressants like Bupropion can also be added in treatment for fast improvement. This relieve depression and reduce craving for smoking. Medicine need to be taken under psychiatrist supervision. It is better if you can visit nearby psychiatrist. If you are in Delhi NCR, you can visit me in Gurgaon ( WWW.WWWW.WW . I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: How to overcome negative thoughts and concentrate on exams? 3 hours later
Dear Doctor, It seems my current medication detail hasn't reached you that is as follows: 1. Depakote 1000 mg ( 0-0-1) 2. Arip MT 10 mg ( 0-0-1) 3. Thyroxine 75 mg ( 1-0-0) The above treatment was prescribed by Dr. PSVN XXXXXXX (HOD Psych KMC Manipal) where I was a student earlier. In addition to the above mentioned medications I was prescribed Attentrol 25 in the year 2010 by the same doctor based on the problems already mentioned. I now seek your advice on the following: •Whether I can repeat this ATTENTROL medicine now? And if yes of what potency and at what time of the day? •Or you May suggest some alternate medicine to improve my situation due to the urgency indicated earlier. Please treat this as SOS. As I don’t have access to a good psychiatrist at my present location, I would request you to re-review my condition and suggest some appropriate medicine. I shall definitely meet you, when I reach Gurgaon.
Answered by Dr. Ashish Mittal 15 hours later
Brief Answer: Hi XXXX Detailed Answer: Hello again, Thanks for follow up. Your current treatment is fine as you are receiving Depakote and Arip MT. Both have mood stabilizing action. I would prefer antidepressants like Bupropion to add in your treatment as it has effect on inattention, depression and craving for smoking. I is sad that you do not have good psychiatrist in your present location. It will better if you meet some psychiatrist with my recommendation, as in person examination and supervision by psychiatrist is must in bipolar illness before changing or adding any medicine. Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: How to overcome negative thoughts and concentrate on exams? 7 hours later
Dear Doctor, Thank you very much , for your reply. Please clarify the following doubts: 1. The potency (dosage) of this new medicine Bupropion. 2. What time to take the medicine. 3. How long I have to take this medicine i.e duration. I shall surely refer about your services to my colleagues. with regards, XXXX
Answered by Dr. Ashish Mittal 16 hours later
Brief Answer: Bupropion tt need supervision. Detailed Answer: Hello again, Bupropion doses and duration of treatment differ patient to patient. Due to that it is given in supervision. Usual doses 150-300 mg per day in 2 divided doses. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: How to overcome negative thoughts and concentrate on exams? 14 hours later
Dear Doctor, Thanks for your reply. As this is my last follow up question, Please tell me for how long I should take this medicine on the first instance , With regards, XXXX
Answered by Dr. Ashish Mittal 31 hours later
Brief Answer: Hi Detailed Answer: Hello again, Depakote and Arip MT, Both have mood stabilizing action need to continue for long term, minimum 1 year. Bupropion use depend on response to treatment and mental status finding by psychiatrist. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor